Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 8, Number 2

All articles in this issue are freely accessible.

Counterexamples to the Poincaré inequality
J. A. Hummel.
Proc. Amer. Math. Soc. 8 (1957), 207-210
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084546
On the Artin-Hasse exponential series
Jean Dieudonné.
Proc. Amer. Math. Soc. 8 (1957), 210-214
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087034
Pseudo locally compact spaces
Annette Sinclair.
Proc. Amer. Math. Soc. 8 (1957), 215-222
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087074
On $n$-metaharmonic functions and harmonic functions of infinite order
Avner Friedman.
Proc. Amer. Math. Soc. 8 (1957), 223-229
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085430
The functional differential equation $Df=1/ff$
Michel A. McKiernan.
Proc. Amer. Math. Soc. 8 (1957), 230-233
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084096
On the determination of the phase of a Fourier integral. II
Edwin J. Akutowicz.
Proc. Amer. Math. Soc. 8 (1957), 234-238
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084639
Two-dimensional Hilbert transforms
R. J. Duffin.
Proc. Amer. Math. Soc. 8 (1957), 239-245
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084072
Ideals in a certain Banach algebra
Alvin Hausner.
Proc. Amer. Math. Soc. 8 (1957), 246-249
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084117
Note on singular integrals
E. M. Stein.
Proc. Amer. Math. Soc. 8 (1957), 250-254
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0088606
On a problem of Montgomery
Chung-Tao Yang.
Proc. Amer. Math. Soc. 8 (1957), 255-257
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087040
Some Banach algebras
Earl A. Coddington.
Proc. Amer. Math. Soc. 8 (1957), 258-261
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084118
On the solution of $f(f(z))=e^{z}-1$ and its domain of regularity
Robert Osserman.
Proc. Amer. Math. Soc. 8 (1957), 262-263
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087024
Proper bases and automorphisms in the space of entire functions
Maynard G. Arsove.
Proc. Amer. Math. Soc. 8 (1957), 264-271
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0086876
Representation of Fourier integrals as sums. III
R. J. Duffin.
Proc. Amer. Math. Soc. 8 (1957), 272-277
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084629
A generalized Laplace-Stieltjes transformation
Garner McCrossen.
Proc. Amer. Math. Soc. 8 (1957), 278-285
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084637
Projections associated with Jacobi polynomials
I. I. Hirschman.
Proc. Amer. Math. Soc. 8 (1957), 286-290
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085359
On the coefficients of univalent functions
Zeev Nehari.
Proc. Amer. Math. Soc. 8 (1957), 291-293
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083569
Indicatric torsion in a subspace of a Riemannian space
T. K. Pan.
Proc. Amer. Math. Soc. 8 (1957), 294-298
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084827
On the covering of $E_{n}$ by spheres
Donald Warncke and Fred Supnick.
Proc. Amer. Math. Soc. 8 (1957), 299-303
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085558
On the multiplicative group of a division ring
W. R. Scott.
Proc. Amer. Math. Soc. 8 (1957), 303-305
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083984
A generalization of Fermat’s theorem
Ivan Niven and Leroy J. Warren.
Proc. Amer. Math. Soc. 8 (1957), 306-313
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0086804
Weakly topologized algebras
Seth Warner.
Proc. Amer. Math. Soc. 8 (1957), 314-316
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084727
Sums of three squares
N. C. Ankeny.
Proc. Amer. Math. Soc. 8 (1957), 316-319
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085275
On the relative density of sets of integers
H. G. Rice.
Proc. Amer. Math. Soc. 8 (1957), 320-321
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085189
Modules without invariant basis number
W. G. Leavitt.
Proc. Amer. Math. Soc. 8 (1957), 322-328
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083986
Extension of the derivative concept for functions of matrices
R. F. Rinehart.
Proc. Amer. Math. Soc. 8 (1957), 329-335
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084564
A generalization of Helly’s theorem
Richard De Santis.
Proc. Amer. Math. Soc. 8 (1957), 336-340
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0088748
On the constants associated with a reversible summability matrix
M. R. Parameswaran.
Proc. Amer. Math. Soc. 8 (1957), 341-344
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084058
Isomorphism of $AW^{*}$-algebras
Ti Yen.
Proc. Amer. Math. Soc. 8 (1957), 345-349
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084123
On collineations of symmetric designs
E. T. Parker.
Proc. Amer. Math. Soc. 8 (1957), 350-351
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0086319
A generalization of polynomial identities in rings
M. P. Drazin.
Proc. Amer. Math. Soc. 8 (1957), 352-361
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0084495
On spaces without isolated noncut points
Edward Fadell.
Proc. Amer. Math. Soc. 8 (1957), 362-365
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087930
Subsets of an absolute retract
Linda Falcao Foulis.
Proc. Amer. Math. Soc. 8 (1957), 365-366
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083718
Denumerability conditions in locally convex vector spaces
Jean Dieudonné.
Proc. Amer. Math. Soc. 8 (1957), 367-372
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083687
A note on the continuity of the inverse
Robert Ellis.
Proc. Amer. Math. Soc. 8 (1957), 372-373
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0083681
Note on cup-products
I. M. James.
Proc. Amer. Math. Soc. 8 (1957), 374-383
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0091467
A note on naturally ordered sets in semi-metric spaces
Louis F. McAuley.
Proc. Amer. Math. Soc. 8 (1957), 384-386
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085497
Metrizations of projective spaces
Herbert Busemann.
Proc. Amer. Math. Soc. 8 (1957), 387-390
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087120
A note on open maps
Stephen Smale.
Proc. Amer. Math. Soc. 8 (1957), 391-393
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0086295
Multipliers on complex homogeneous spaces
R. C. Gunning.
Proc. Amer. Math. Soc. 8 (1957), 394-396
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087175
On monothetic semigroups
R. J. Koch.
Proc. Amer. Math. Soc. 8 (1957), 397-401
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0087033
A uniqueness theorem for the solution of a Stefan problem
Jim Douglas.
Proc. Amer. Math. Soc. 8 (1957), 402-408
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0092086
A note on the alternating direction implicit method for the numerical solution of heat flow problems
Jim Douglas.
Proc. Amer. Math. Soc. 8 (1957), 409-412
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0090876
Comment on “The distance to the origin of a certain point set in $E^{n}$”
J. G. Wendel.
Proc. Amer. Math. Soc. 8 (1957), 413-414
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 0085555